Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 46, NWS Gaylord, MI

August 10, 2015

NWS Gaylord, MI issued this small craft advisory at Aug 10, 2015, 10:08 PM EDT. It took effect at Aug 11, 2015, 8:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2015, 10:08 PM EDT (02:08 UTC)
In effect from
Aug 11, 2015, 8:00 AM EDT
Expired
Aug 12, 2015, 2:00 AM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WHUS73 KAPX 110208
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT MON AUG 10 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-111015-
/O.NEW.KAPX.SC.Y.0046.150811T1200Z-150812T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1008 PM EDT MON AUG 10 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
386 
WHUS73 KAPX 111500
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1100 AM EDT TUE AUG 11 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-112300-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-150812T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1100 AM EDT TUE AUG 11 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
208 
WHUS73 KAPX 112013
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT TUE AUG 11 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-120415-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-150812T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
413 PM EDT TUE AUG 11 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 7:25 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 10, 7:25 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
725 PM EDT MON AUG 10 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 244 PM EDT MON AUG 10 2015

IMPACT WEATHER: ISOLATED STORMS THROUGH THE AFTERNOON.

SYNOPTIC PATTERN AND OBSERVATIONS:

AFTERNOON ANALYSIS...UPPER AIR PATTERN SHOWING THE EARLIER WEAKER
SHORTWAVE HAS EXITED EAST...WHILE THE MORE DEFINED WAVE FROM ONTARIO
IS MAKING IT'S WAY SOUTHEAST. THE ONTARIO WAVE WAS WORKING ON A SFC
TROUGH ACROSS SE ONTARIO...WHERE DAYTIME HEATING HAS ALLOWED FOR
BUBBLY CUMULUS TO TURN INTO SCATTERED SHOWERS WITH A FEW LIGHTNING
STRIKES. THE SFC PATTERN WAS MUCH MORE INCOGNITO...WITH WEAK WINDS
AND LAKE BREEZE DEVELOPMENTAL EFFORTS REALLY MESSING UP THE FLOW
ASSOCIATED WITH AN ILL-DEFINED COLD FRONT SLIDING ACROSS THE REGION.
THIS IS RESULTING IN SEVERAL AREAS OF WEAK LOW LEVEL CONVERGENCE.
WHEN THIS IS COMBINED WITH A JUICY LOW LEVEL AIR MASS AND NO
CAP...AND JUST THINNING OVERCAST/SMALL POCKETS OF SUN...SHOWERS HAVE
BEEN ABLE TO POP UP IN ANY OF THESE AREAS. GOTTA HAVE AT LEAST A 20
POP/ISOLATED MENTION IN THE FORECAST FOR ALL AREAS. MOST CONFIDENCE
IN A GREATER QUANTITY OF SHOWERS WILL BE IN NE LOWER...AND EASTERN
CHIP/MACK COUNTIES OF EASTERN UPPER  WHERE LAKE BREEZES ARE MORE
DEFINED...AND WHERE THEY ARE CONVERGING WITH THE PRIMARILY NW
SYNOPTIC FLOW.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

GOTTA EXPECT SHOWERS AND ISOLATED STORMS TO BE MORE COMMON THERE
THROUGH AFTERNOON...BEFORE SYNOPTIC WINDS INCREASE ENOUGH OUT OF THE
NW TO OVERTAKE THE LAKE BREEZE. THIS WOULD SHOVE ALL ACTIVITY SOUTH
OF THE SAG BAY REGION...WITH JUST A FEW SHOWERS COULD BE HANGING ON
UNTIL EARLY EVENING. THE HIGHER LEVEL CLOUD...SYNOPTIC AND STORM
BLOW OFF...WILL DEPART EARLY THIS EVENING...AS WILL THE CU. MAYBE
JUST SOME ROGUE MID LEVEL CLOUDS FROM CONVECTION DEVELOPING OUT OVER
SOUTH CENTRAL UPPER MICHIGAN/FAR NE WISCONSIN (MORE LAKE BREEZE
GENERATED SHOWERS). THUS...SKIES MOSTLY CLEAR INTO THE EVENING. THE
LOW LEVEL AIR MASS DOES DRY...BUT ONLY SLOWLY...WITH SFC BASED DEW
POINTS REMAINING IN THE MID AND UPPER 50S. WHEN COMBINED WITH
SHALLOW COOLER AIR BEHIND THE COLD FRONT...THERE IS A CHANCE FOR
STRATUS AND POTENTIAL FOG. HOWEVER...AND THERE IS USUALLY A
"HOWEVER". THE NW BOUNDARY LAYER FLOW INCREASES WITH TIME THROUGH
THE NIGHT...AND CONFIDENCE IS FAIRLY LOW ON THE COVERAGE OF POSSIBLE
STRATUS/FOG. RIGHT NOW...THE IDEA IS FOR ONLY THE HIGHER TERRAIN
AREAS TO SEE THE BEST LOW CLOUD DEVELOPMENT AS THEY HAVE AN ADDED
OROGRAPHIC ASSISTANCE....AS WELL AS WHERE THE BEST RAINS HAVE
FALLEN/WILL FALL FOR THE REST OF THIS AFTERNOON. LOWS TONIGHT
GENERALLY IN THE MID AND UPPER 50S.

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 334 PM EDT MON AUG 10 2015

HIGH IMPACT WEATHER: THUNDERSTORMS THURSDAY

PRIMARY FORECAST CHALLENGE: CLOUD COVER ON TUESDAY AND THUNDERSTORMS
ON THURSDAY.

(8/11)TUESDAY...MODELS ARE STILL IN BASIC AGREEMENT WITH THE IDEA
THAT THERE WILL BE RAIN SHOWERS IN NE LOWER MICHIGAN DURING THE
AFTERNOON. STARTING AT 12Z, THE LEADING EDGE OF THE FRONT SHOULD BE
OUT OF THE REGION, WITH THE COLD AIR PUSHING INTO THE REGION. MODEL
SOUNDINGS SHOW THAT MOISTURE IS TRAPPED AROUND 850 MB AND WITH SOME
LOWER, WITH A SHALLOW BOUNDARY LAYER. THE WINDS LOOK TO INCREASE
DURING THE MORNING AS THE COOLER AIR PUSHES SOUTH. SO WITH THE
MOISTURE AND BOUNDARY LAYER, IT LOOKS LIKE LAKE CLOUDS WILL FORM, IF
THEY HAVEN'T ALREADY, OVERNIGHT, ESPECIALLY AS E UPPER AND NW LOWER
DROPS TO AROUND +8C BY 18Z. THEN AS THE SFC HIGH BUILDS INTO THE
REGION, THE 850 MB TEMPERATURES BEGIN TO WARM. THE WARMING CONTINUES
INTO THE NIGHT, AND THE CLOUDS LOOK LIKE THEY BEGIN TO CLEAR AS THE
MOISTURE UNDER THE HIGH DRIES OUT.

(8/12)WEDNESDAY...AS THE SFC HIGH CONTINUES TO MOVE SOUTH OUT OF THE
UPPER GREAT LAKES AND INTO THE LOWER OHIO VALLEY, THE RETURN FLOW
BEGINS TO REALLY PUSH THE WARMER AIR INTO THE REGION. THIS SETS UP A
WARM FRONT/BAROCLINIC ZONE UNDER THE 500 MB JET, WHICH BEGINS TO SET
UP RAIN SHOWERS IN NW LOWER BY THE LATE AFTERNOON, AND INTO THE
EVENING. THIS FEATURE CONTINUES TO TRAVEL TO THE EAST AND BEGINS TO
AFFECT NC AND NE LOWER AS WELL AS E UPPER OVERNIGHT.

(8/13)THURSDAY...WE GET INTO THE WARM SECTOR, AS THE SFC TROUGH
BEGINS TO PUSH INTO THE UPPER GREAT LAKES. BY 18Z THE COLD FRONT IS
RUNS FROM NE LAKE SUPERIOR TO ABOUT IWD AND THEN TO MSP. THIS
FEATURE IS MAINLY ON THE GFS, THE ECMWF HAS A MUCH WEAKER FRONT AND
TROUGH. ALSO TO NOTE THAT THE GFS HAS A 60 KNOT 500 MB JET STREAK
ENTERING LAKE SUPERIOR BY 18Z, WHILE THE ECMWF IS AROUND 45 KNOTS. SO
THE THUNDERSTORMS ARE POSSIBLE EITHER WAY, BUT THERE COULD BE A
QUESTION OF SEVERITY. HOWEVER, WITH THE MODELS HAVING SUCH
DISAGREEMENT, WILL WAIT A RUN OR TWO TO SEE HOW THIS EVOLVES.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 334 PM EDT MON AUG 10 2015

THE EXTENDED PERIOD LOOKS TO BE PRETTY QUIET OVERALL...BUT COULD
START WITH SOME SHOWERS AS A FRONT MOVING THROUGH LATE IN THE WEEK
CLEARS OUT. WITH HIGH PRESSURE BUILDING IN...AND H5 RIDGING FOLDING
INTO THE AREA FROM THE WEST...THE WEEKEND LOOKS TO BE DRY WITH
TEMPERATURES WARMING BACK UP. MOST AREAS WILL BE ABOVE
NORMAL...WHICH IS MID TO UPPER 70S FOR THIS TIME OF THE YEAR.
ANOTHER FRONTAL PASSAGE IN THE SUNDAY/MONDAY TIMEFRAME WILL BRING
THE NEXT CHANCE OF SHOWERS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 725 PM EDT MON AUG 10 2015

MAINLY VFR CONDITIONS THIS EVENING WILL DROP TO IFR CIGS AND MVFR
VSBYS OVERNIGHT INTO EARLY TUESDAY AS LOW STRATUS AND FOG DEVELOP
FROM AMPLE LOW LEVEL MOISTURE SPREADING OUT BELOW THE NOCTURNAL
INVERSION. CONDITIONS WILL IMPROVE AGAIN BY LATE TUESDAY
MORNING...AS LOW LEVEL MOISTURE MIXES AND CIGS LIFT.
LIGHT/VARIABLE WINDS TONIGHT INTO EARLY TUESDAY WILL BECOME NW 10
TO 20 KTS WITH A FEW HIGHER GUSTS POSSIBLE.

&&

.MARINE...
ISSUED AT 244 PM EDT MON AUG 10 2015

AN ILL-DEFINED COLD FRONT IS MOVING THROUGH NRN MICHIGAN THIS
AFTERNOON...WITH LAKE BREEZES DEVELOPED/DEVELOPING...RESULTING IN
MANY AREAS OF LOW LEVEL CONVERGENCE/AREAS OF LIFT. AIR MASS IS
UNCAPPED AND EVEN A POCKET OF SUNSHINE IS ENOUGH TO LIFT PARCELS TO
A POINT WHERE SHOWERS AND POSSIBLE STORMS CAN EASILY DEVELOP. THIS
IS ALMOST EVERYWHERE...WITH WINDS ALOFT STEERING THEM SE. ALL BUT
MAYBE WHITEFISH BAY AND LAKE MICHIGAN CAN SEE SCATTERED SHOWERS AND
ISOLATED STORMS. THE STORMS WILL NOT PACK TOO MUCH OF A PUNCH...WITH
ONLY SOME GUSTY WINDS UNDER 30 KNOTS POSSIBLE. SKIES WILL CLEAR
TONIGHT...BUT SOME LOW LEVEL STRATUS/FOG MAY BE ABLE TO DEVELOP IN
SHALLOW COOL AIR BEHIND THE FRONT. WINDS PICK UP OUT OF THE NW
TONIGHT TOO...AND LOCALIZED GUSTS TO ADVISORY LEVELS ARE POSSIBLE. DO
NOT THINK THIS WILL BE WIDESPREAD ENOUGH...DESPITE SOME OVERLAKE
INSTABILITY...FOR ISSUING OF A SMALL CRAFT ADVISORY.

HEADING INTO TOMORROW/TOMORROW NIGHT...NW WINDS PICK UP A BIT
MORE...AND VARIOUS ADVISORIES MAY BE NEEDED. THERE COULD ALSO BE
SOME ISOLATED SHOWERS ACROSS NE LOWER...THAT PUSH INTO THE NE LOWER
NEARSHORES. WINDS START BACKING AROUND OUT OF THE WEST AND SOUTHWEST
WEDNESDAY WITH HIGH PRESSURE SLIDING SW OF THE GREAT LAKES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...SMD
SHORT TERM...JSL
LONG TERM...ALM
AVIATION...MLR
MARINE...SMD
Hazardous weather outlook, Aug 10, 9:15 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
915 PM EDT MON AUG 10 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-111000-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
915 PM EDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.

&&

WEATHER.GOV/GAYLORD

JZ/MSB/SMD

In the hours before

Local storm report, Aug 10, 9:33 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
933 PM EDT MON AUG 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       4 N GRAYLING            46.71N 86.11W
08/10/2015  M1.48 INCH       LSZ250             MI   PARK/FOREST SRVC

            24 HR TOTAL ENDING AT 8 PM.

&&

MBOGUTH

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.